Text Size
Smaller
Bigger

Heroin Overdose Risk

Comments (3)
answered 12:44 PM EST, Wed March 07, 2012
-- filed under: | |
My boyfriend is addicted to heroin. I recently found syringes in his room which means he's shooting up. How much would he have to do to overdose and die? This is my greatest fear.

Dr. David Sack Says...

You are right to fear that he will overdose. There is not a specific amount of heroin that I can state would cause an overdose. Statistics show that the longer someone uses heroin the more likely they are to overdose. Street heroin is rarely just heroin, so this increases the risk of accidental overdose because it is hard to gauge the actual dose you are injecting.

For your own sanity you might consider going to Nar-Anon meetings – this is the equivalent to Al-Anon for family members of the addicted person. http://www.nar-anon.org/Nar-Anon/Nar-Anon_Home.html.   You want to learn how not to enable the addiction and how to set boundaries so you give him the best possible chance of choosing recovery over continued heroin use.

 
Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Jul 22, 2016

Call Now for
Rehab Options
Insurance Accepted
(Except Medicare)

Join Thousands of Readers

who receive our weekly recovery newsletter.

Addictions: Featured Experts
All Experts

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.